California, 2007High Wind in California, March 3, 2007
March 3, 2007 · NWS SGX · 1 event in 1 county or zone
A strong high pressure system moving east across the Great Basin caused gusty Santa Ana winds near mountain passes and canyons. The strongest winds occured in the San Diego Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong high pressure system moving east across the Great Basin caused gusty Santa Ana winds near mountain passes and canyons. The strongest winds occured in the San Diego Mountains. The Campo ASOS reported sustained ENE winds of 45 mph with gusts to 62 mph. Elswhere, a 59 mph gust was measured on Lyons Peak and CHP estimated wind gusts up to 70 mph near Buckamn Springs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Mar 3, 3:00 AM PST, 5 hours earlier.
Area forecast discussion, Mar 3, 3:00 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST SAT MAR 3 2007
.SYNOPSIS...
HIGH PRESSURE AND SANTA ANA WINDS WILL BRING WARM WEATHER AND
GUSTY CANYON WINDS TODAY THROUGH SUNDAY. A SERIES OF WEAK UPPER
LEVEL SYSTEMS WILL BRING CLOUDS AND COOLER WEATHER NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
MASSIVE 1045 MB SURFACE HIGH PRESSURE OVER COLORADO AND EASTERN
IS CAUSING 12 TO 15 MB OFFSHORE GRADIENTS ACROSS SCALIF THIS MORNING.
NO UPPER WIND SUPPORT AND ONLY WEAK SUBSIDENCE. STRONGEST WINDS WILL
BE DIRECTED DOWN THE COLORADO RIVER VALLEY...WELL EAST OF OUR AREA.
THUS GUSTY E-NE WINDS TO 60 MPH WILL BE LOCALIZED TO THE USUAL PASSES
SUCH AS CAJON PASS...BANNING PASS...FREMONT CANYON...AND FOOTHILL
AREAS OF THE SAN DIEGO COUNTY VALLEYS. LOCAL WINDS WILL BE STRONGEST
IN THE MORNING HOURS...DECREASING BELOW ADVISORY DURING THE AFTERNOONS
AND EVENINGS. 576 UPPER RIDGE AND OFFSHORE FLOW WILL CAUSE VALLEY
HIGHS IN UPPER 70S AND 80S TODAY AND SUNDAY. WEAK 576 TROF AND WEAK
ONSHORE FLOW WILL KEEP TEMPS WARM MONDAY. PATCHY MARINE LAYER RETURNS
TUESDAY MORNING. A LITTLE COOLER TUESDAY WITH STRONGER ONSHORE FLOW.
573 WEST FLOW AND ONSHORE FLOW WILL CAUSE NIGHT AND MORNING COASTAL
LOW CLOUDS WITH VALLEY HIGHS IN MID 70S WED THROUGH FRI. UPPER HIGH
PRESSURE AND WARM DRY OFFSHORE FLOW IS INDICATED LATE NEXT WEEK.
&&
.AVIATION...
031030Z...MODERATE OFFSHORE FLOW WITH STRONG GUSTY WINDS BELOW AND
THROUGH PASSES AND CANYONS AND OVER THE MOUNTAINS THROUGH SUNDAY
MORNING. CLEAR EXCEPT FOR THIN HIGH CLOUDS MOVING OVER THROUGH
SUNDAY. WINDS AT 5K FT...EAST 20-25 KT THROUGH SUN MORNING...
BECOMING EAST 5-15 KT SUN AFTERNOON. WINDS AT 10K FT...NORTH TO
NORTHEAST 15-25 KT...BECOMING EAST 10 KT TONIGHT...SOUTHEAST TO
SOUTH 10-15 KT SUN MORNING...THEN SOUTHWEST 10-15 SUN AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNINGS AND ADVISORIES ARE IN EFFECT FOR AREAS IN THE
MOUNTAINS...VALLEYS AND COASTS TODAY THROUGH SUNDAY.
SEE LAXNPWSGX.
&&
PUBLIC...MACKECHNIE
AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Mar 3, 4:00 AM PST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT MAR 3 2007
CAZ042-043-048-050-055-056-057-058-060-061-062-041200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST FRI MAR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.
BUILDING HIGH PRESSURE OVER UTAH WILL BRING LOCAL STRONG GUSTY
WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES TODAY
THROUGH SUNDAY.
.DAY ONE... TODAY THROUGH TONIGHT.
LOCAL STRONG GUSTY WINDS TODAY...MAINLY THROUGH AND BELOW MOUNTAIN
CANYONS AND PASSES. SEE LAXNPWSGX FOR DETAILS.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.
LOCAL STRONG GUSTY WINDS INTO SUNDAY AFTERNOON...MAINLY THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES. SEE LAXNPWSGX FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MACKECHNIE
High Wind, San Diego County Mountains
- When
- March 3, 8:00 AM PST to 11:52 AM PST
- Where
- San Diego County Mountains forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, March 3, 20073 injured · $150,000 · 1 event
- High Wind in Tennessee, March 3, 2007$20,000 · 50 kt wind · 1 event
- Winter Weather in Vermont, March 3 to 4, 2007$10,000 · 3 events
- Flooding in Pennsylvania, March 3, 20072 events
- High Wind in California, March 3, 200750 kt wind · 2 events
- Strong Wind in New York, March 3, 2007$1,000 · 1 event
- Wildfire in Texas, March 3, 20071 event
- Winter Weather in Maryland, March 3 to 4, 20071 event
- Winter Weather in West Virginia, March 3 to 4, 20071 event
- Flood in Virginia, March 3 to 4, 20071 event
- Flood in Illinois, March 3 to 13, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22311.